Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 302, NWS San Angelo, TX

December 6, 2004Menard County, Schleicher County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Dec 6, 2004, 4:08 PM CST for Menard County, Schleicher County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2004, 4:08 PM CST (22:08 UTC)
Expired
Dec 6, 2004, 4:45 PM CST
In force
37 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Menard County, TX, Schleicher County, TX

The radar

The San Angelo radar (KSJT), 61 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2004-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2004-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 2:34 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Dec 6, 2:34 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
234 PM CST MON DEC 6 2004

.DISCUSSION...
WEATHER TO BECOME QUITE TRANQUIL OVER WEST CENTRAL TX ONCE SQUALL
LINE EXITS LATE THIS AFTERNOON. SQUALL LINE THAT MOVED THROUGH
WEST CENTRAL TX THIS AFTERNOON DEVELOPED IN A SLIGHTLY UNSTABLE
ATMOSPHERE...WITH WEAK DIRECTIONAL/STRONG SPEED SHEAR.

GOES WATER VAPOR AND VISIBLE IMAGERY SHOWED A TIGHTLY WOUND UPPER
LOW OVER SOUTHEAST NEW MEXICO...LIFTING NORTHEAST AT MID AFTERNOON.
THE UPPER LOW WAS PRECEDED BY A DRY SLOT AND 140KT 250MB JET FROM
FAR WEST TX...INTO THE PANHANDLE. THE UPPER LOW SHOULD WEAKEN AND
LIFT TO THE OZARKS REGION BY LATE TONIGHT.

ONCE SUN SETS THIS EVENING...EXPECT AREA OF CUMULUS NEAR THE UPPER
LOW CENTER TO DECREASE...WITH CLEAR OR MOSTLY CLEAR SKIES IN THE
WAKE OF THE EXITING UPPER LOW. WEST WINDS SHOULD BE SUFFICIENT TO
KEEP THE BOUNDARY LAYER FROM DECOUPLING EXCEPT PERHAPS IN THE VALLEYS
OF THE NORTHWEST HILL COUNTRY.

ZONAL UPPER LEVEL FLOW TO PREVAIL THROUGH TUESDAY...BEFORE AN OPEN
POSITIVELY TILTED UPPER LEVEL TROF LIFTS THROUGH THE SOUTHERN PLAINS
WEDNESDAY INTO THURSDAY. THIS UPPER FEATURE WILL BE ACCOMPANIED BY
LIMITED LOW LEVEL MOISTURE OVER WEST CENTRAL TX. EXPECT A BRIEF
INCREASE OF MID LEVEL CLOUDS AHEAD OF THE FEATURE ON WEDNESDAY...BUT
THAT APPEARS TO BE THE EXTENT OF IT AT THIS TIME.

FOR THE LATTER PART OF THE WEEK...AN UNUSUALLY STRONG SUBTROPICAL
RIDGE WILL BUILD OVER THE EASTERN PACIFIC OCEAN...INTO THE DESERT
SOUTHWEST AND TX. WEAK BACKDOOR COLD FRONTS EXPECTED SUNDAY..INTO
MONDAY...UNDER WEAK NORTHWEST FLOW ALOFT. TEMPS SHOULD AVERAGE NEAR
OR SLIGHTLY ABOVE NORMAL FOR THE LATTER HALF OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     40  64  40  64 /   0   0   0  10
SAN ANGELO  40  64  40  64 /   0   0   0  10
JUNCTION    40  66  37  64 /  10   0   0  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

14
Hazardous weather outlook, Dec 6, 1:41 PM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
141 PM CST MON DEC 6 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-072030-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
141 PM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST
THROUGH THE SOUTHEAST HALF OF WEST CENTRAL TEXAS IN THE MID TO LATE
AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG
WINDS. THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL TO PENNY SIZE.
THIS EVENT IS ONGOING. PLEASE REFER TO THE LATEST SEVERE WEATHER
STATEMENTS AND WARNINGS.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED SOUTH AND EAST OF A
HASKELL TO SAN ANGELO TO OZONA LINE IN THE MID TO LATE AFTERNOON. NO
SPOTTER ACTIVATION IS ANTICIPATED FROM THIS EVENING...THROUGH THE
END OF THE WEEK.

14

In the hours before

Special weather statement, Dec 6, 10:57 AM CST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1057 AM CST MON DEC 6 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-061956-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
1057 AM CST MON DEC 6 2004

...SEVERE THUNDERSTORMS POSSIBLE FROM NOON TO 4 PM TODAY...

AT 1110 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
STRONG TO SEVERE THUNDERSTORMS THAT EXTENDED FROM JUST
WEST OF POST TO MIDLAND AND CONTINUED SOUTH...MOVEMENT WAS EAST AT 40
MPH...WHILE INDIVIDUAL STORMS WERE MOVING NORTHEAST ALONG THE LINE AT
60 MPH.

AT 1019 AM...THE PUBLIC REPORTED DAMAGING WINDS IN EXCESS OF
60 MPH IN GOLDSMITH...LOCATED ABOUT 25 MILES WEST OF MIDLAND.

THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. A FEW
STORMS MAY ALSO PRODUCE LARGE HAIL AND ISOLATED
TORNADOES...ESPECIALLY OVER THE EASTERN SECTIONS OF WEST CENTRAL
TEXAS.

THESE STORMS WILL REACH A LINE FROM ROBY TO SWEETWATER TO STERLING
CITY TO MERTZON BY 1215 PM.

STAY TUNED FOR POSSIBLE WARNINGS.

EMERGENCY MANAGERS AND SPOTTERS...SPOTTER ACTIVATION WILL BE LIKELY.
Local storm report, Dec 6, 1:18 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
118 PM CST MON DEC 06 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND GST     ROBERT LEE              31.89N 100.48W
12/06/2004  62 MPH           COKE               TX   TRAINED SPOTTER

&&

BRAZZELL
Local storm report, Dec 6, 1:26 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
126 PM CST MON DEC 06 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     MILES                   31.60N 100.18W
12/06/2004  70 MPH           RUNNELS            TX   TRAINED SPOTTER

            POWER LINES WERE DOWNED IN MILES.

&&

PCAPERS
Local storm report, Dec 6, 2:03 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
203 PM CST MON DEC 06 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     ABILENE                 32.45N 99.73W
12/06/2004  60 MPH           TAYLOR             TX   BROADCAST MEDIA

            POWER LINES WERE REPORTED DOWNED IN THE CITY OF ABILENE.

&&

PCAPERS
Special weather statement, Dec 6, 3:15 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
315 PM CST MON DEC 6 2004

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-062300-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-FISHER TX-
HASKELL TX-IRION TX-JONES TX-NOLAN TX-RUNNELS TX-SHACKELFORD TX-
STERLING TX-TAYLOR TX-THROCKMORTON TX-TOM GREEN TX-
315 PM CST MON DEC 6 2004

...SEVERE THUNDERSTORM WATCH NUMBER 909 CANCELED FOR THE FOLLOWING
COUNTIES...

IN WEST CENTRAL TEXAS...
HASKELL...THROCKMORTON...FISHER...JONES...CALLAHAN...STERLING...
COKE...RUNNELS...COLEMAN...BROWN...IRION...TOM GREEN...CONCHO

THE THREAT OF SEVERE WEATHER HAS ENDED WITH A LINE OF THUNDERSTORMS
MOVING EAST OF THE AREA.

14

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 12:09 PM CSTSevere Thunderstorm WarningSJTIrion51 min
Dec 6, 12:40 PM CSTSevere Thunderstorm WarningSJTTom Green60 min
Dec 6, 12:47 PM CSTSevere Thunderstorm WarningSJTHaskell58 min
Dec 6, 12:49 PM CSTSevere Thunderstorm WarningSJTCoke56 min
Dec 6, 1:06 PM CSTSevere Thunderstorm WarningSJTFisher, Nolan39 min
Dec 6, 1:17 PM CSTSevere Thunderstorm WarningSJTRunnels58 min
Dec 6, 1:23 PM CSTSevere Thunderstorm WarningSJTJones52 min
Dec 6, 1:42 PM CSTSevere Thunderstorm WarningSJTTaylor33 min
Dec 6, 1:49 PM CSTSevere Thunderstorm WarningSJTColeman41 min
Dec 6, 1:58 PM CSTSevere Thunderstorm WarningSJTCallahan47 min
Dec 6, 2:19 PM CSTSevere Thunderstorm WarningSJTBrown56 min
Dec 6, 2:30 PM CSTTornado WarningSJTCallahan15 min
Dec 6, 2:36 PM CSTTornado WarningSJTBrown39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.